Oklahoma, 2008Flood in Oklahoma, April 10, 2008
April 10, 2008 · NWS TSA · 1 event in 1 county or zone
Heavy rain caused a moderate flood along Bird Creek near Avant.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused a moderate flood along Bird Creek near Avant.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 10, 3:14 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 10, 3:14 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
414 AM CDT THU APR 10 2008
.MESOSCALE UPDATE...
THE LINE OF THUNDERSTORMS MOVING INTO
EASTERN OKLAHOMA HAS BEGUN TO
BECOME MORE ORGANIZED AND WE HAVE
RECEIVED WIND GUST REPORTS FROM
PITTSBURG COUNTY BETWEEN 60 AND 71 MPH.
STRONG LOW AND MID-LEVEL WINDS COMBINED
WITH SOME DESTABILIZATION AHEAD OF THE
LINE DUE TO LOW-LEVEL WARM AIR ADVECTION
WILL RESULT IN A SIGNIFICANT WIND DAMAGE
THREAT WITH THESE STORMS. VERY STRONG
LOW-LEVEL SHEAR WILL ALSO PROMOTE
MESOCYCLONE DEVELOPMENT ALONG THE LINE
WITH AN ASSOCIATED TORNADO THREAT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...08
LONG TERM....99Hazardous weather outlook, Apr 10, 3:50 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 AM CDT THU APR 10 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 AM CDT THU APR 10 2008
...SEVERE WEATHER AND FLOODING RAINFALL WILL CONTINUE THIS MORNING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS AND FAR EASTERN OKLAHOMA.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHWEST ARKANSAS.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...THIS AFTERNOON.
DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS ACCELERATING ACROSS
SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS EARLY THIS MORNING. STRONG
DAMAGING WINDS CAN BE EXPECTED WITH THIS LINE OF STORMS INTO THE
EARLY MORNING HOURS. STRONG LOW-LEVEL SHEAR ALONG THE EDGE OF
THUNDERSTORMS AND THE RETREATING WARM FRONT WILL RESULT IN A SMALL
TORNADO THREAT WITH THE LINE OF STORMS. THE SEVERE WEATHER THREAT
SHOULD END BY MID-MORNING.
IT REMAINS UNCERTAIN HOW FAR EAST THE DRYLINE WILL MIX BY THIS
AFTERNOON. REDEVELOP OF THUNDERSTORMS...WITH THE POTENTIAL FOR
SEVERE WEATHER...IS POSSIBLE AGAIN THIS AFTERNOON. THE MOST LIKELY AREA
FOR THIS TO OCCUR WILL BE ACROSS WESTERN ARKANSAS.
IN ADDITION...WIDESPREAD HEAVY RAINFALL WILL CONTINUE INTO THE
MORNING. MUCH OF THE AREA HAS RECEIVED BETWEEN 2 AND 4 INCHES OF
RAINFALL OVER THE PAST 24 HOURS...AND AN ADDITIONAL 1 TO 3 INCHES
WILL BE POSSIBLE THROUGH THE MID-MORNING. SIGNIFICANT RIVER FLOODING
WILL CONTINUE OVER PARTS OF THE REGION AND A FLASH FLOOD WATCH
REMAINS IN EFFECT THROUGH TODAY.
CLEARING SKIES BEHIND THE DRYLINE WILL RESULT IN STRONG ATMOSPHERIC
MIXING BY THIS AFTERNOON...WITH GUSTY SOUTHWEST WINDS DEVELOPING
ACROSS PARTS OF EASTERN OKLAHOMA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A PERIOD OF QUIET WEATHER IS ON TAP FOR THE WEEKEND AND MUCH OF NEXT
WEEK. A LIGHT FREEZE MAY BE POSSIBLE ACROSS PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY MORNING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Apr 10, 3:40 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 AM CDT THU APR 10 2008
OKZ062-067-101045-
MAYES OK-WAGONER OK-
440 AM CDT THU APR 10 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN WAGONER AND MAYES
AT 440 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PRYOR TO PORTER...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WAGONER...CHOSKA...TULLAHASSEE...PORTER...OKAY...REDBIRD...PRYOR...
MAZIE...MURPHY...CHOUTEAU...LOCUST GROVE...ROSE...SALINA...
SPAVINAW...STRANG...ADAIR...PENSACOLA AND LANGLEY.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 270 AND 278.
LAT...LON 3619 9503 3616 9511 3608 9511 3608 9520
3598 9528 3589 9525 3583 9530 3577 9562
3580 9564 3608 9553 3608 9545 3632 9543
3651 9536 3652 9503
TIME...MOT...LOC 0940Z 241DEG 38KT 3633 9528 3590 9550Local storm report, Apr 10, 3:54 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
454 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 AM TSTM WND GST MUSKOGEE 35.75N 95.37W
04/10/2008 M68 MPH MUSKOGEE OK ASOS
&&
SFPSpecial weather statement, Apr 10, 4:02 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
502 AM CDT THU APR 10 2008
ARZ001-OKZ063-101100-
BENTON AR-DELAWARE OK-
502 AM CDT THU APR 10 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON
IN NORTHEAST OKLAHOMA
DELAWARE
AT 502 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF MAYSVILLE TO 2 MILES
SOUTHWEST OF LEACH...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...JAY...LEACH...TWIN OAKS...
KANSAS...COLCORD...CHLOETA...ZENA...CLEORA...GROVE...BERNICE...WEST
SILOAM SPRINGS...FAIRMOUNT...SILOAM SPRINGS...SULPHUR SPRINGS...
GENTRY...MAYSVILLE...GRAVETTE...GALLITIN...SPRINGTOWN...CHEROKEE CITY
AND DECATUR.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3655 9460 3650 9460 3650 9445 3648 9438
3614 9442 3615 9456 3617 9457 3618 9500
3621 9502 3668 9499
TIME...MOT...LOC 1002Z 206DEG 44KT 3649 9464 3621 9492Special weather statement, Apr 10, 4:22 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 AM CDT THU APR 10 2008
ARZ001-101115-
BENTON AR-
522 AM CDT THU APR 10 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
BENTON
AT 522 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF HIGHFILL TO 15 MILES SOUTHWEST
OF GALLITIN...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WALNUT HILL...ROCKY COMFORT...
FAIRMOUNT...BLAND...MILLER...HILL TOP...BENTONVILLE...ROGERS...
SULPHUR SPRINGS...LOWELL...GENTRY...GRAVETTE...PEA RIDGE...GATEWAY...
GALLITIN...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...
WAR EAGLE...MONTE NE...LOOKOUT...VAUGHN...LARUE...DECATUR...
CENTERTON...AVOCA...HIWASSE...BELLA VISTA...GARFIELD AND BEAVER LAKE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3650 9385 3625 9386 3621 9433 3614 9436
3614 9437 3611 9439 3609 9452 3611 9454
3649 9447
TIME...MOT...LOC 1022Z 208DEG 35KT 3634 9436 3612 9466Special weather statement, Apr 10, 4:45 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 AM CDT THU APR 10 2008
OKZ049-053-076-101115-
CHOCTAW OK-LE FLORE OK-PUSHMATAHA OK-
545 AM CDT THU APR 10 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN LE FLORE...EASTERN CHOCTAW AND EASTERN PUSHMATAHA
AT 545 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTH OF ALBION TO FORT TOWSON...MOVING
EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...SAWYER...FORT TOWSON...SWINK...SOBOL...HUSKEY...FALLON...
APPLE...CORINNE...CLOUDY...NASHOBA...TUSKAHOMA...KIAMICHI...ALBION
AND OLETA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3469 9530 3470 9489 3449 9496 3448 9503
3430 9503 3423 9505 3422 9512 3393 9515
3395 9523 3391 9523 3390 9547
TIME...MOT...LOC 1045Z 258DEG 36KT 3464 9506 3402 9525Local storm report, Apr 10, 4:48 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
548 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM TSTM WND DMG 11 S TAHLEQUAH 35.76N 94.97W
04/10/2008 CHEROKEE OK EMERGENCY MNGR
80 FOOT TALL TREE DOWN ON INDIAN ROAD
&&
SFPFlood, Osage
- When
- April 10, 5:00 AM CST to 10:05 PM CST
- Where
- Osage County, 3 mi NW of Avant to 3 mi E of Avant
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.511, -96.108
The Bird Creek near Avant rose above its flood stage of 17 feet at 6 am cdt on April 10th. The river crested at 25.07 feet at 2 pm cdt that day. This crest classified this as a moderate flood. The river fell below its flood stage at 11:05 pm cdt the same day.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Texas, April 10, 20081 injured · $1.3 million · EF2 · 15 events
- Tornadoes and Damaging Winds in Iowa, April 10, 2008$380,000 · EF2 · 11 events
- Flooding in Arkansas, April 10 to 19, 2008$9.1 million · 16 events
- Tornadoes and Hail in Iowa, April 10, 2008$583,000 · EF1 · 23 events
- Tornadoes and Damaging Wind in Illinois, April 10, 2008$150,000 · EF1 · 4 events
- Flooding in Missouri, April 10 to 11, 2008$75,000 · 7 events
- High Wind in Iowa, April 10, 2008$72,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Kansas, April 10, 2008$1,000 · 1 in hail · 40 events
- Flash Flooding and Hail in Tennessee, April 10 to 11, 2008$40,000 · 1.5 in hail · 11 events
- Flash Flood and Flooding in Missouri, April 10 to 15, 2008$50,000 · 4 events
- Flash Flooding and Hail in Arkansas, April 10, 2008$33,000 · 0.88 in hail · 6 events
- Flash Flooding and Hail in Missouri, April 10, 2008$19,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94431.